# SDR ABXA030004

- Difficulty date: January 7, 2003
- Submitted: January 9, 2003
- Operation: Air carrier
- Aircraft: N903AX
- Make and model: Doug DC-9-32
- Aircraft serial: 47427
- Aircraft time: 53,660 hours, 58,284 cycles
- Engine: Pwa JT8D
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Control Panel
- Part number: 5956888503
- Condition: Defective
- Location: Cockpit
- Stage of operation: CR
- How discovered: C
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT CRUISE, SAW SMOKE COMING OUT AROUND CENTER INSTRUMENT AND PEDESTAL LIGHT PANEL. TURNED LIGHTS OFF. DECLARED EMERGENCY, RAN CHECKLIST AND RETURNED AIRPORT, AFTER SMOKE STOPPED. ISOLATED BURNING ODOR TO CENTER INSTRUMENT PANEL LIGHTING CONTROL PANEL. REPLACED PANEL IAW AMM AND PERFORMED VISUAL INSPECTION OF WIRING IN SURROUNDING AREA. NO WIRING DEFECTS NOTED. REPLACED THE FOLLOWING CIRCUIT BREAKERS AS PRECAUTION: B1-306, B1-307, B1-308, B1-309 AND B1-271. REF. W.D. NR 33-13-03, 33-13-06 AND 33-14-02. ALL CENTER INSTRUMENT PANEL AND PEDESTAL LIGHTING CHECKED GOOD. NO SMOKE OR ODOR PRESENT. REPLACED ALL CIRCUIT BREAKERS IAW AMM.
